Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 18, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 24, 2008, 3:52 PM CDT for 27 counties in Kansas. It took effect at Apr 25, 2008, 1:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 3:52 PM CDT (20:52 UTC)
- In effect from
- Apr 25, 2008, 1:00 AM CDT
- Expired
- Apr 25, 2008, 11:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 242052 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT THU APR 24 2008 ...STRONG WINDS WILL DEVELOP LATE TONIGHT... .A SURFACE LOW PRESSURE CENTER WILL MOVE EAST ACROSS KANSAS AFTER MIDNIGHT TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BEHIND THE LOW WITH GUSTY NORTH WINDS MOVING IN BEHIND IT. KSZ030-031-043>046-061>065-074>080-084>088-250500- /O.NEW.KDDC.WI.Y.0018.080425T0600Z-080425T1100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 352 PM CDT THU APR 24 2008 /252 PM MDT THU APR 24 2008/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 6 AM CDT /5 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 6 AM CDT /5 AM MDT/ FRIDAY. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. SOME GUSTS T0 45 MPH WILL BE POSSIBLE. THE WINDS SHOULD SUBSIDE SOMEWHAT BY SUNRISE ON FRIDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GERARD
4 follow-up statements
000 WWUS73 KDDC 250404 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1104 PM CDT THU APR 24 2008 ...STRONG WINDS WILL DEVELOP LATE TONIGHT... .A SURFACE LOW PRESSURE CENTER WILL MOVE EAST ACROSS KANSAS AFTER MIDNIGHT TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BEHIND THE LOW WITH GUSTY NORTH WINDS MOVING IN BEHIND IT. KSZ030-031-043>046-061>065-074>080-084>088-250900- /O.CON.KDDC.WI.Y.0018.080425T0600Z-080425T1100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 1104 PM CDT THU APR 24 2008 /1004 PM MDT THU APR 24 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. SOME GUSTS T0 45 MPH WILL BE POSSIBLE. THE WINDS SHOULD SUBSIDE SOMEWHAT BY SUNRISE ON FRIDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 250817 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 317 AM CDT FRI APR 25 2008 ...GUSTY NORTHWEST WINDS CONTINUING THIS MORNING... .GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE MORNING HOURS AND THEN SUBSIDE. KSZ066-081-089-090-251600- /O.EXB.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 317 AM CDT FRI APR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. NORTHWEST WINDS AT 25 TO 35 MPH WITH SOME GUSTS T0 45 MPH WILL CONTINUE THROUGH 11 AM AND THEN GRADUALLY SUBSIDE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ043-044-061>063-074>076-084>086-251200- /O.EXT.KDDC.WI.Y.0018.000000T0000Z-080425T1200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 317 AM CDT FRI APR 25 2008 /217 AM MDT FRI APR 25 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING. NORTH WINDS AT 25 TO 35 MPH WITH GUSTS T0 45 MPH WILL DIMINISH TO BELOW WIND ADVISORY CRITERIA BY 7 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-045-046-064-065-077>080-087-088-251600- /O.EXT.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA- MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...MEADE... FOWLER...ASHLAND...MINNEOLA 317 AM CDT FRI APR 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS MAY BRIEFLY DROP TO BELOW WIND ADVISORY CRITERIA AROUND SUNRISE...THEN INCREASE AGAIN SHORTLY AFTER. THE WINDS SHOULD FINALLY DROP TO BELOW ADVISORY CRITERIA BY 11 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 251149 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 649 AM CDT FRI APR 25 2008 ...GUSTY NORTHWEST WINDS CONTINUING THIS MORNING... .GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE MORNING HOURS AND THEN SUBSIDE. KSZ043-044-061>063-074>076-084>086-251300- /O.EXP.KDDC.WI.Y.0018.000000T0000Z-080425T1200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 649 AM CDT FRI APR 25 2008 /549 AM MDT FRI APR 25 2008/ ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT /6 AM MDT/ THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM CDT /6 AM MDT/ THIS MORNING. SUSTAINED WIND SPEEDS HAD FALLEN INTO THE 20 TO 30 MPH RANGE. $$ KSZ030-031-045-046-064>066-077>081-087>090-251600- /O.CON.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 649 AM CDT FRI APR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH 11 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 251558 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1058 AM CDT FRI APR 25 2008 ...NORTHWEST WINDS CONTINUE TO DECREASE IN INTENSITY... .STRONG NORTHWEST WINDS BEHIND THE COLD FRONT PASSAGE HAVE DECREASED IN STRENGTH AND WILL REMAIN BELOW WIND ADVISORY LEVELS FOR THE REMAINDER OF THE DAY. KSZ030-031-045-046-064>066-077>081-087>090-251700- /O.EXP.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1058 AM CDT FRI APR 25 2008 ...WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN THE 30 TO 35 MPH RANGE WILL CONTINUE THE REMAINDER OF THE DAY ACROSS MUCH OF SOUTHWEST KANSAS. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:31 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 24, 3:31 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT THU APR 24 2008 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE CENTERS AROUND THUNDERSTORM CHANCES LATE THIS AFTERNOON AND EVENING AND POST FRONTAL WINDS LATER TONIGHT. UA ANALYSIS AT 12Z SHOWED A STRONG UPPER LEVEL SHORTWAVE TROUGH OVER THE WESTERN CONUS THIS SYSTEM HAD SOME FAIRLY CHILLY TEMPS IN THE TROUGH AS INDICATED BY THE -31C READING AT 500 MB OVER BOISE. THERE WAS ALSO A 90 KNOT JET MOVING OUT OF THE FOUR CORNERS REGION TOWARD WEST CENTRAL KANSAS. THERE WAS A DECENT TONGUE OF MOISTURE AT THE 850 MB LEVEL EXTENDING FROM CENTRAL OKLAHOMA THROUGH CENTRAL INTO NORTHWEST KANSAS. AT THE SURFACE...A LOW PRESSURE CENTER WAS LOCATED OVER THE SOUTHWEST CORNER OF KANSAS WHILE ANOTHER SURFACE LOW WAS DEEPENING OVER NORTHEAST COLORADO ASSOCIATED WITH THE UVV CIRCULATION AROUND THE UPPER JET. THE BEST LOW LEVEL CONVERGENCE BY EARLY AFTERNOON WAS LOCATED FROM BETWEEN P28 AND AVK TO DDC. THE BEST CHANCE FOR STORMS LATE THIS AFTERNOON AND EARLY EVENING IN SOUTHWEST KANSAS WILL BE ALONG THE SURFACE CONVERGENCE BOUNDARY AND OVER THE NORTH END OF THE CWA CLOSER TO THE UPPER JET AXIS. VISIBLE SAT IMAGERY NOT INDICATING A WHOLE LOT OF CU DEVELOPMENT YET BUT THERE IS A FAIR AMOUNT OF SUBSIDENCE MOVING OVERHEAD OF SOUTHWEST KANSAS AT THIS TIME WITH INCREASING UVV APPROACHING FROM THE WEST AS EVIDENT IN THE WATER VAPOR IMAGERY. THERE COULD BE A NARROW WINDOW OF OPPORTUNITY FOR STORMS TO DEVELOP WHICH WILL MAINLY BE TIED TO MAX HEATING. THE GOING WX/POP FORECAST LOOKED PRETTY GOOD AND KEPT IT WITH SOME MINOR ADJUSTMENTS. THE SURFACE LOW MOVES ACROSS WESTERN KANSAS TONIGHT WITH A STRONG COLD FRONT BLASTING SOUTH ACROSS THE CWA AFTER 06Z. 850 WINDS FROM THE NAM SHOW 40+ KNOTS TONIGHT. MOS GUIDANCE IS ALSO SUGGESTING SUSTAINED 30 MPH WINDS. WILL ISSUE A WIND ADVISORY FOR A GOOD PART OF SOUTHWEST KANSAS FROM 06Z TO 12Z. ANOTHER UPPER LEVEL WAVE CURRENTLY OFF THE COAST OF BRITISH COLUMBIA IS FORECAST TO MOVE DOWN INTO THE CENTRAL HIGH PLAINS ON SATURDAY. THIS WILL PUSH A COLD FRONT ACROSS SOUTHWEST KANSAS DURING THE AFTERNOON AND EVENING HOURS. SOME MOISTURE RETURN IS INDICATED BY THE MODELS INTO THE SOUTHEAST PART OF THE CWA. WILL INTRODUCE SOME SLIGHT CHANCE POPS THERE DURING THE AFTERNOON. DAYS 3-7... A STRONG COLD FRONT WILL PUSH THROUGH THE WESTERN PLAINS SATURDAY NIGHT AS THE NEXT DEEP UPPER LEVEL TROUGH DIGS SOUTHEASTWARD INTO THE CENTRAL CONUS. THIS SYSTEM WILL NOT HAVE MUCH MOISTURE TO WORK WITH UNTIL THE FRONT GETS WELL SOUTH OF SOUTHWEST KANSAS. WILL MAINTAIN 20-40 POPS...WITH THE HIGHEST ACROSS THE FAR SOUTHEAST CWA SATURDAY NIGHT. COOL AIRMASS IN THE SYSTEMS WAKE WILL PREVENT HIGH TEMPS SUNDAY FROM GETTING MUCH ABOVE LOWER-MID 60S. SUNDAY NIGHT WILL HAVE TO WATCH FOR POSSIBLE FROST AS WINDS WEAKEN QUITE A BIT. FOR EARLY NEXT WEEK...TRANQUIL WEATHER WILL PREVAIL AS MID-UPPER LEVEL RIDGING ENCOMPASSES THE CENTRAL PORTION OF THE COUNTRY. WILL SEE A REBOUND IN TEMPERATURES BACK TO SPRING-TIME VALUES WITH HIGHS MON-WED WILL STEADILY INCREASE FROM LOWER 70S TO LOWER 80S. BY MID NEXT WEEK...A TROUGH WILL IMPACT THE WESTERN STATES...WITH SOUTHWEST FLOW DEVELOPING AHEAD OF IT ACROSS THE ROCKIES AND ADJACENT HIGH PLAINS. THIS WILL SUPPORT FAIRLY SUBSTANTIAL LEE CYCLOGENESIS WITH INCREASING SOUTHERLY WINDS...ESPECIALLY IF THE DETERMINISTIC GFS SOLUTION IS BELIEVED. THE 00Z ECMWF AND NEW 12Z CANADIAN MODELS OFFER A BIT OF A FLATTER TROUGH SOLUTION COMING INTO THE PACIFIC NORTHWEST REGION...WITH BEST LEE CYCLOGENESIS FARTHER NORTH BY MID NEXT WEEK. IT IS STILL TOO EARLY TO TELL HOW SIGNIFICANT THIS TROUGH WILL BE...HOWEVER THIS WILL PRESENT THE NEXT CHANCE AT ANY SEVERE WEATHER AND RAINFALL. .AVIATION... STRONG SURFACE LOW WILL TRACK ACROSS WESTERN KANSAS TONIGHT AS A FAIRLY GOOD SIZED UPPER LEVEL WAVE TREKS ACROSS THE ROCKIES. SEVERE THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN KANSAS...ALTHOUGH A COUPLE DRYLINE SUPERCELLS MAY EXIST AROUND SOUTHWEST KANSAS...PERHAPS AFFECTING DDC TERMINAL AROUND 23-02Z TIME FRAME. WILL NOT INSERT THUNDER AT DDC...HOWEVER WILL MENTION VCTS AT HYS TONIGHT. STRONG COLD FRONT WILL PUSH THROUGH AROUND 08-09Z WITH NORTHWEST WINDS OF 30-40 MPH. CIGS AT OR BELOW 2500 FEET ARE ALSO ANTICIPATED...HOWEVER AT THIS TIME THINK LOW IFR IS NOT EXPECTED...EXCEPT PERHAPS BRIEFLY RIGHT AT THE TIME OF FROPA. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 66 39 68 / 10 0 0 20 GCK 45 64 37 65 / 0 0 0 20 EHA 44 67 37 66 / 0 0 0 10 LBL 47 68 39 68 / 0 0 0 20 HYS 47 62 38 65 / 30 0 0 20 P28 54 69 42 73 / 20 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 6 AM CDT /5 AM MDT/ FRIDAY FOR KSZ030-031-043>046-061>065-074>080-084>088. && FN02/25
Hazardous weather outlook, Apr 24, 4:51 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 451 AM CDT THU APR 24 2008 KSZ061>064-074>078-084>089-251000- HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE- 451 AM CDT THU APR 24 2008 /351 AM MDT THU APR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-043>046-065-066-079>081-090-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA- PRATT-BARBER- 451 AM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED AFTER 4 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Apr 24, 10:03 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 AM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 6 E WILMORE 37.34N 99.10W
04/23/2008 M2.48 INCH COMANCHE KS TRAINED SPOTTER
THIS RAIN WAS IN A 20 MINUTE TIME. CALLER STATED THE RATE
OF RAINFALL WAS NEAR 7 INCHES PER HOUR.
1115 AM HAIL 6 E WILMORE 37.34N 99.10W
04/23/2008 E0.75 INCH COMANCHE KS TRAINED SPOTTER
HIS DAVIS EQUIPMENT RECORDED A 34 MPH WIND GUST AT THIS
TIME.
&&
BURKELocal storm report, Apr 24, 11:53 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 AM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SUBLETTE 37.48N 100.85W
04/23/2008 E1.25 INCH HASKELL KS LAW ENFORCEMENT
MANY CARS IN TOWN WERE DAMAGED.
&&
BURKELocal storm report, Apr 24, 12:17 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 NNW HAYNE 37.19N 100.87W
04/23/2008 E1.75 INCH SEWARD KS EMERGENCY MNGR
0310 PM HAIL 10 NW KISMET 37.29N 100.84W
04/23/2008 E0.88 INCH SEWARD KS EMERGENCY MNGR
&&
BURKELocal storm report, Apr 24, 12:40 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL 5 E CENTERVIEW 37.79N 99.18W
04/23/2008 E0.88 INCH EDWARDS KS PUBLIC
0847 AM HAIL 4 ENE FELLSBURG 37.83N 99.11W
04/23/2008 E0.75 INCH EDWARDS KS PUBLIC
0855 AM HAIL 6 SE MEADE 37.22N 100.26W
04/23/2008 E1.00 INCH MEADE KS TRAINED SPOTTER
0909 AM HAIL 4 SSW FOWLER 37.33N 100.22W
04/23/2008 E1.75 INCH MEADE KS PUBLIC
0920 AM HAIL 5 NNW FOWLER 37.46N 100.22W
04/23/2008 E0.88 INCH MEADE KS PUBLIC
0925 AM HAIL 3 ENE RADIUM 38.19N 98.84W
04/23/2008 E0.88 INCH STAFFORD KS PUBLIC
0927 AM HAIL 5 E RADIUM 38.17N 98.81W
04/23/2008 E0.75 INCH STAFFORD KS PUBLIC
0927 AM HAIL 1 E RADIUM 38.17N 98.87W
04/23/2008 E0.75 INCH STAFFORD KS PUBLIC
1005 AM HAIL 7 SE THE HAGGARD ELEV 37.55N 100.21W
04/23/2008 E1.00 INCH GRAY KS PUBLIC
1017 AM HAIL 8 NNW MINNEOLA 37.55N 100.05W
04/23/2008 E0.50 INCH FORD KS PUBLIC
1040 AM HAIL 4 ENE WILMORE 37.36N 99.15W
04/23/2008 E1.75 INCH COMANCHE KS PUBLIC
HEAVY RAIN WAS ALSO REPORTED.
1058 AM HAIL 3 N BELVIDERE 37.49N 99.07W
04/23/2008 E1.00 INCH KIOWA KS PUBLIC
1104 AM HAIL 5 SSE FT. DODGE 37.67N 99.89W
04/23/2008 E1.00 INCH FORD KS FIRE DEPT/RESCUE
THE HAIL LASTED FOR 4 MINUTES.
1115 AM HAIL 6 E WILMORE 37.34N 99.10W
04/23/2008 E0.75 INCH COMANCHE KS TRAINED SPOTTER
HIS DAVIS EQUIPMENT RECORDED A 34 MPH WIND GUST AT THIS
TIME.
1115 AM HEAVY RAIN 6 E WILMORE 37.34N 99.10W
04/23/2008 M2.48 INCH COMANCHE KS TRAINED SPOTTER
THIS RAIN WAS IN A 20 MINUTE TIME. CALLER STATED THE RATE
OF RAINFALL WAS NEAR 7 INCHES PER HOUR.
1130 AM HAIL 10 E SPEARVILLE 37.85N 99.57W
04/23/2008 E0.75 INCH FORD KS TRAINED SPOTTER
1130 AM HAIL 4 NNW FORD 37.68N 99.79W
04/23/2008 E1.75 INCH FORD KS LAW ENFORCEMENT
MOST HAILSTONES WERE PENNY AND NICKEL SIZED.
1130 AM HAIL 6 E FT. DODGE 37.75N 99.83W
04/23/2008 E0.88 INCH FORD KS PUBLIC
1153 AM HAIL 5 S SPEARVILLE 37.78N 99.74W
04/23/2008 E1.00 INCH FORD KS LAW ENFORCEMENT
1203 PM HAIL 2 WSW BELLEFONT 37.87N 99.68W
04/23/2008 E0.75 INCH FORD KS PUBLIC
1206 PM HAIL 3 SSW BELLEFONT 37.84N 99.67W
04/23/2008 E0.75 INCH FORD KS PUBLIC
1210 PM HAIL ST. JOHN 38.00N 98.76W
04/23/2008 E1.50 INCH STAFFORD KS EMERGENCY MNGR
1226 PM HAIL LEWIS 37.94N 99.25W
04/23/2008 E0.75 INCH EDWARDS KS PUBLIC
0300 PM HAIL 7 NNW HAYNE 37.19N 100.87W
04/23/2008 E1.75 INCH SEWARD KS EMERGENCY MNGR
0310 PM HAIL SUBLETTE 37.48N 100.85W
04/23/2008 E1.25 INCH HASKELL KS LAW ENFORCEMENT
MANY CARS IN TOWN WERE DAMAGED.
0310 PM HAIL 10 NW KISMET 37.29N 100.84W
04/23/2008 E0.88 INCH SEWARD KS EMERGENCY MNGR
0310 PM HAIL SUBLETTE 37.48N 100.85W
04/23/2008 E2.00 INCH HASKELL KS PUBLIC
0310 PM HAIL SUBLETTE 37.48N 100.85W
04/23/2008 E1.50 INCH HASKELL KS EMERGENCY MNGR
0340 PM HAIL 6 WNW SCHOENCHEN 38.75N 99.43W
04/23/2008 E0.88 INCH ELLIS KS TRAINED SPOTTER
0402 PM HAIL 4 S RICHFIELD 37.21N 101.78W
04/23/2008 E1.00 INCH MORTON KS PUBLIC
0410 PM HAIL 14 N DEERFIELD 38.18N 101.13W
04/23/2008 E0.88 INCH KEARNY KS TRAINED SPOTTER
0415 PM HAIL 1 N RICHFIELD 37.28N 101.78W
04/23/2008 E0.75 INCH MORTON KS TRAINED SPOTTER
0437 PM HAIL 5 SW ULYSSES 37.53N 101.42W
04/23/2008 E0.88 INCH GRANT KS EMERGENCY MNGR
&&
BURKENearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.